Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

March 31, 2016Chattooga County, Gordon County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 31, 2016, 11:35 PM EDT for Chattooga County, Gordon County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 11:35 PM EDT (03:35 UTC)
Expired
Apr 1, 2016, 12:15 AM EDT
In force
40 min
Issued by
NWS Atlanta, GA

Counties Chattooga County, GA, Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

726 
WWUS82 KFFC 010335
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 PM EDT THU MAR 31 2016
 
GAZ011-012-019-020-010415-
GORDON GA-BARTOW GA-CHATTOOGA GA-FLOYD GA-
1135 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR GORDON...NORTHWESTERN BARTOW...
CHATTOOGA AND NORTHERN FLOYD COUNTIES UNTIL 1215 AM EDT...

AT 1134 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF GAYLESVILLE TO NEAR ROME...AND
MOVING NORTHEAST AT 40 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. 
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN 
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR 
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN 
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO 
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO 
           TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CALHOUN...SUMMERVILLE...ADAIRSVILLE...TRION...RESACA...PLAINVILLE...
SHANNON...LYERLY...RANGER...EVERETT SPRINGS...ARMUCHEE...HOLLAND...
BERRYTON...NICKELSVILLE...JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...
PINSON...SONORAVILLE AND AUDUBON.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3459 8532 3459 8506 3462 8506 3461 8505
      3462 8492 3463 8493 3461 8486 3461 8475
      3462 8474 3462 8472 3461 8472 3461 8473
      3460 8473 3458 8465 3451 8466 3425 8509
      3430 8547 3442 8549
TIME...MOT...LOC 0334Z 246DEG 35KT 3435 8545 3432 8516 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 9:36 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 31, 9:36 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT THU MAR 31 2016

.EVENING UPDATE...
AS EXPECTED... WE HAVE ISSUED A TORNADO WATCH THROUGH 5 AM FRIDAY
MORNING FOR MOST OF THE FORECAST AREA... TO INCLUDE ROME...
ATLANTA... ATHENS... COLUMBUS AND MACON. STILL EXPECTING THE MAIN
STORM THREAT TO BE DAMAGING WINDS. HOWEVER... WILL CONTINUE TO HAVE
SUFFICIENT WIND SHEAR AND INSTABILITY IN PLACE TO SUPPORT A FEW
TORNADOES OVERNIGHT. TIMING TOOL INDICATES STORMS ACROSS ALABAMA
WILL PUSH ALONG THE AL/GA STATE LINE SOMETIME AROUND 11 PM OR
MIDNIGHT... THEN SPREAD ACROSS THE REST OF THE AREA OVERNIGHT.
ALL INTEREST ACROSS NORTH AND CENTRAL GA ARE ENCOURAGED TO MONITOR
CLOSELY FOR ISSUANCE OF SEVERE... TORNADO AND/OR FLASH FLOOD
WARNINGS THROUGH OUT THE NIGHT... AND BE READY TO TAKE THE
APPROPRIATE PROTECTIVE ACTIONS IF YOUR AREA IS PLACED UNDER A
WARNING. REMEMBER... THE LOWEST FLOOR AND MOST INTERIOR SMALL
ROOM... AWAY FROM EXTERIOR WALLS AND WINDOWS IS THE SAFEST PLACE
WHEN UNDER TORNADO OR SEVERE THUNDERSTORM WARNING.  /39

&&

.PREV DISCUSSION... /ISSUED 731 PM EDT THU MAR 31 2016/

UPDATE...
STILL ANTICIPATING A ROUND OF STRONG TO SEVERE STORMS OVERNIGHT.
TIMING TOOL ON STORMS CURRENTLY MOVING INTO WESTERN AL INDICATES
STRONG STORMS COULD MOVE INTO THE WESTERN PORTIONS OF GA BY 10 TO
11 PM THIS EVENING. THE LATEST HIRES RADAR MODELS INDICATE THESE
STORMS WILL BLOSSOM ACROSS THE AREA... TO INCLUDE THE ATLANTA
METRO AREA... BETWEEN MIDNIGHT AND 6 AM EARLY FRIDAY MORNING...
WITH COLUMBUS AND MACON STORMS LINGERING INTO LATE FRIDAY MORNING.
WOULD EXPECT AT LEAST MUCH OF THE WESTERN PORTIONS OF NORTH AND
CENTRAL GA TO BE PLACED IN A TORNADO WATCH BOX SOMETIME BY LATE
THIS EVENING... SO STAY TUNED FOR THIS POTENTIAL... AND REMAIN
ALERT FOR POTENTIAL SEVERE STORMS OVERNIGHT. THE MAIN STORM
THREATS CONTINUE TO BE SCATTERED DAMAGING WIND AND LOCALIZED
FLOODING... BUT ISOLATED TORNADOES ARE BECOMING AN INCREASING
CONCERN WITH EXPECT STRONG LOW LEVEL SHEAR AND SUFFICIENT 800-1500
J/KG OF CAPE EXPECTED OVERNIGHT.

STILL EXPECTING ANOTHER ROUND OF STRONG STORMS FRIDAY AFTERNOON...
THIS SECOND ROUND COULD BE MAINLY FOCUSED ALONG AND SOUTH OF THE I-
20 CORRIDOR... BUT COULD DEFINITELY IMPACT PARTS OF ATLANTA METRO
AREA AGAIN AS STORMS DEVELOP ALONG THE COLD FRONT... THAT DOES NOT
PUSH ACROSS ATLANTA UNTIL AROUND EARLY FRIDAY EVENING... THEN ACROSS
COLUMBUS AND MACON AROUND MIDNIGHT FRIDAY OR LATER. /39

PREVIOUS DISCUSSIONS... /ISSUED AT 318 PM EDT THU MAR 31 2016/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

COLD FRONT CURRENTLY STRETCHES FROM THE GREAT LAKES BACK THROUGH
EAST ARKANSAS INTO EAST TEXAS. A PRE-FRONTAL LINE OF SHOWERS IS
CURRENTLY MOVING THROUGH PORTIONS OF NORTH AND CENTRAL GA...WITH
THUNDERSTORMS OVER SOUTHERN AL. THESE SHOWERS WILL CONTINUE TO
SPREAD EASTWARD THROUGH THIS EVENING WITH ISOLATED THUNDER POSSIBLE.
INSTABILITY IS LACKING...WITH MUCAPE GREATER THAN 1000 J/KG OVER AL
THROUGH LATE THIS EVENING.  BETTER INSTABILITY APPROACHES WITH THE
SURFACE FRONT AFTER MIDNIGHT...HOWEVER SOME SHEAR ACROSS THE AREA
THROUGH THIS EVENING...AND CANNOT RULE OUT ISOLATED STRONG STORMS.
THE SHORT RANGE HI-RES MODELS HAVE BEEN STRUGGLING WITH TIMING AND
HOW STRONG THE STORMS WILL BE THIS AFTERNOON AND EVENING...THE
ARW/WRF ARE QUITE A BIT STRONGER WITH THE THUNDERSTORM...BUT ARE
STARTING TO COME INTO SOME AGREEMENT THAT STRONGER STORMS WILL
APPROACH NW GA BY 04Z /MIDNIGHT/ AND CONTINUE NORTH AND WEST OF THE
ATLANTA METROPOLITAN AREA THROUGH THE EARLY MORNING HOURS...PUSHING
SOUTH AND EAST OF I-85 AROUND DAYBREAK. EXPECT BEST CHANCES FOR
SEVERE WEATHER TO BE ALONG THE FRONT DURING THE OVERNIGHT HOURS.

TOMORROW FRONT SLOWS/STALLS SOUTH OF AN ATLANTA TO ATHENS LINE.
SURFACE WAVE LIFTS ALONG THE FRONT TOMORROW AFTERNOON. THE MOST
LIKELY AREAS FOR SEVERE WEATHER TOMORROW SHOULD BE ALONG AND SOUTH
OF THE INTERSTATE 20 CORRIDOR. MODELS HINTING OVERNIGHT ACTIVITY MAY
WEAKEN A BIT TOWARDS SUNRISE...WITH A LULL IN THUNDERSTORMS THROUGH
LATE MORNING.  OUTFLOW FROM MORNING STORMS WILL AID IN REDEVELOPMENT
BY EARLY AFTERNOON.  HAVE KEPT LIKELY POPS AND THUNDER OVER CENTRAL
GA WHERE GOOD INSTABILITY AND SOME SHEAR NOTED. THE PRIMARY THREATS
FOR SEVERE WEATHER ARE DAMAGING WIND GUSTS AND LARGE HAIL.
HOWEVER...WITH FAIRLY DECENT LOW LEVEL SHEAR PRESENT
..ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

MODELS ARE IN GOOD AGREEMENT WITH TEMPERATURES THROUGH THE SHORT
TERM AND WILL STAY CLOSE TO A BLEND.

ATWELL

LONG TERM /SATURDAY THROUGH THURSDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE LONG TERM. THERE STILL
REMAINS SOME INCONSISTENCY WITH THE ENDING OF THIS CURRENT
RAINFALL EVENT. THE NAM WANTS TO DEVELOP A STRONGER LOW ON THE
FRONT SATURDAY...HOWEVER THE GFS AND ECMWF WANT TO PUSH THE LOW
EASTWARD FASTER. TO COMPROMISE...HAVE PULLED THE POPS UP FARTHER
NORTH FOR SATURDAY MORNING...THEN DRYING SATURDAY AFTERNOON.
OTHERWISE A WEAK FRONT WITH LOW POPS NORTH MONDAY NIGHT AND
ANOTHER FRONT FOR THURSDAY.

41

HYDROLOGY...
PERIODS OF HEAVY RAIN ARE STILL EXPECTED TONIGHT THROUGH FRIDAY NIGHT.
MODELS ARE CONTINUING THE INFLUX OF DEEP GULF MOISTURE OVER GA WITH
ANOMALOUSLY HIGH PWATS FROM 1.5 TO 1.8 INCHES ACROSS MUCH OF THE
CWFA.

THE COLD FRONT IS EXPECTED TO SLOW DOWN AS IT APPROACHES GA
OVERNIGHT AND BE SOMEWHERE ACROSS NORTHWEST GA BY FRIDAY MORNING.
THE AIRMASS SOUTH OF THE FRONT WILL REMAIN ENTRENCHED IN THE DEEP
MOISTURE. UPPER LEVEL DISTURBANCES INTERACTING WITH THE BOUNDARY
WILL PRODUCE PERIODS OF HEAVY RAINFALL ACROSS CENTRAL AND SOUTHERN
PORTIONS OF THE CWFA. THE AXIS OF GREATEST RAINFALL REMAINS SOUTH OF
INTERSTATE 20. THE TREND CONTINUES WITH THIS MORNINGS MODEL RUN. QPF
VALUES REMAIN IN THE 2 TO 4 INCH RANGE. NO CHANGES NEEDED TO THE
FLASH FLOOD WATCH AREA AND VALID TIME.

16

&&

.AVIATION...
00Z UPDATE...
VFR CONDITIONS WILL DETERIORATE TO MVFR BY 03-04Z THIS EVENING AS
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PUSH INTO THE AREA.
EXPECTING THE TEMPO TSRA BETWEEN 05-09Z FRI TO BRING CIGS DOWN TO
IFR LEVELS WHEN IN STORMS. THE IFR CIGS WILL LIKELY SETTLE IN BY09-
10Z FRI AS THE MORE WIDESPREAD STORMS SHOULD MOVE SOUTH OF ATL BY
THEN...WITH A LULL BETWEEN 12-18Z TOMORROW. EXPECT VFR LOW CIGS BY
EARLY FRI AFTERNOON... AND ANOTHER ROUND OF STORMS BETWEEN 19-24Z
FRI ALONG AND AHEAD OF A COLD FRONT. THE FRONT SHOULD PUSH ACROSS
ATL AROUND 00Z SAT... WITH IMPROVING CONDITIONS FRI EVENING AND
OVERNIGHT. WINDS WILL REMAIN OUT OF THE SSW TONIGHT... THEN WSW ON
FRI... WITH SPEEDS AROUND 9-11KTS. MAY SEE SOME GUSTS BY FRI
AFTERNOON.

//ATL CONFIDENCE...0Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  76  54  71 /  90  80  50  10
ATLANTA         64  75  53  67 /  90  70  50  10
BLAIRSVILLE     59  74  47  61 /  90  50  30  10
CARTERSVILLE    61  75  49  66 /  90  50  40  10
COLUMBUS        67  75  56  70 /  90  90  60  10
GAINESVILLE     62  74  53  66 /  90  60  40  10
MACON           66  73  57  71 /  80  90  70  20
ROME            62  76  49  65 /  90  40  30  10
PEACHTREE CITY  63  75  52  67 /  90  80  50  10
VIDALIA         68  78  65  76 /  60  70  70  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CHEROKEE...CLAYTON...COBB...COWETA...CRAWFORD...
CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FLOYD...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

TORNADO WATCH UNTIL 5 AM EDT FRIDAY FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JACKSON...
JASPER...JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TOWNS...
TROUP...UNION...UPSON...WALKER...WALTON...WEBSTER...WHITE...
WHITFIELD.

&&

SHORT TERM...39
LONG TERM....SNELSON
AVIATION...39
Hazardous weather outlook, Mar 31, 6:28 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT THU MAR 31 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011630-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
628 PM EDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

A STRONG WEATHER SYSTEM WILL IMPACT THE OUTLOOK AREA TONIGHT THROUGH
FRIDAY. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD
HEAVY RAINFALL AND SEVERE THUNDERSTORMS.

THE NEXT ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO GEORGIA
LATE THIS EVENING SOMETIME BETWEEN 9PM AND MIDNIGHT AND WILL SPREAD
EAST OVERNIGHT...MAINLY AFFECTING AREAS NORTH AND WEST OF A CORDELE
TO ATHENS LINE. SOME OF THESE STORMS WILL LIKELY BE SEVERE...
PRODUCING DAMAGING WINDS UP TO 65 MPH...LARGE HAIL UP TO 1.5 INCHES
IN DIAMETER AND POSSIBLY AN ISOLATED TORNADO.

IN ADDITION...VERY HEAVY RAINFALL IS EXPECTED. FLOODING AND FLASH
FLOODING WILL BE POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR MUCH OF
NORTH AND CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING.

THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL AND STRONG TO ISOLATED
SEVERE STORMS WILL CONTINUE FRIDAY AS THE FRONT MOVES THROUGH THE
AREA. THE SEVERE STORM AND FLASH FLOOD THREAT WILL BE GREATEST
ACROSS CENTRAL GEORGIA ON FRIDAY. THE STRONG TO SEVERE STORMS AND
HEAVY RAIN SHOULD MOVE OUT EARLY SATURDAY. NO ADDITIONAL HAZARDOUS
WEATHER IS EXPECTED THROUGH THE REST OF THE SEVEN DAY PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Mar 31, 10:49 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1049 PM EDT THU MAR 31 2016

GAZ053-054-056-066>068-010330-
SPALDING GA-TROUP GA-COWETA GA-PIKE GA-FAYETTE GA-MERIWETHER GA-
1049 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SPALDING...TROUP...
SOUTHERN COWETA...NORTHWESTERN PIKE...SOUTHERN FAYETTE AND MERIWETHER
COUNTIES UNTIL 1130 PM EDT...

AT 1048 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
WEST POINT TO EAST OF LAGRANGE...MOVING NORTHEAST AT 40 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...LAGRANGE...GREENVILLE...WEST POINT...SENOIA...HOGANSVILLE...
GRANTVILLE...PINE MOUNTAIN...LUTHERSVILLE...BROOKS...MORELAND...
WILLIAMSON...SHARPSBURG...TURIN...HARALSON...LONE OAK...GAY...EAST NEWNAN...
CORINTH AND DIGBEY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3322 8496 3323 8494 3324 8495 3336 8487
      3336 8459 3321 8433 3287 8475 3287 8519
      3289 8519
TIME...MOT...LOC 0248Z 230DEG 36KT 3300 8490 3289 8512
Special weather statement, Mar 31, 11:26 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1126 PM EDT THU MAR 31 2016

GAZ052>058-066>070-078-079-089-010430-
MUSCOGEE GA-UPSON GA-CLAYTON GA-PIKE GA-LAMAR GA-FAYETTE GA-
MERIWETHER GA-HEARD GA-HENRY GA-HARRIS GA-TALBOT GA-TROUP GA-
SPALDING GA-COWETA GA-BUTTS GA-
1126 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...UPSON...CLAYTON...
PIKE...LAMAR...FAYETTE...MERIWETHER...SOUTHEASTERN HEARD...HENRY...
HARRIS...TALBOT...TROUP...SPALDING...SOUTHERN COWETA AND NORTHWESTERN
BUTTS COUNTIES UNTIL 1230 AM EDT...

AT 1124 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST
OF LAGRANGE AND HAMILTON TO AROUND FAYETTEVILLE AND WOODBURY...
MOVING EAST AT 40 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COLUMBUS...NEWNAN...LAGRANGE...GRIFFIN...MCDONOUGH...FAYETTEVILLE...
THOMASTON...BARNESVILLE...JONESBORO...ZEBULON...HAMILTON...TALBOTTON...
GREENVILLE...PEACHTREE CITY...STOCKBRIDGE...FOREST PARK...RIVERDALE...
HAMPTON...TYRONE AND MORROW.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3364 8427 3364 8418 3356 8413 3354 8405
      3349 8403 3345 8393 3325 8412 3320 8412
      3320 8404 3295 8404 3293 8412 3282 8412
      3243 8497 3264 8511 3278 8512 3281 8517
      3285 8515 3286 8519 3309 8523
TIME...MOT...LOC 0324Z 253DEG 36KT 3346 8443 3296 8466 3262 8559
Special weather statement, Mar 31, 11:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 PM EDT THU MAR 31 2016

GAZ011-012-019-020-010415-
GORDON GA-BARTOW GA-CHATTOOGA GA-FLOYD GA-
1135 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR GORDON...NORTHWESTERN BARTOW...
CHATTOOGA AND NORTHERN FLOYD COUNTIES UNTIL 1215 AM EDT...

AT 1134 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF GAYLESVILLE TO NEAR ROME...AND
MOVING NORTHEAST AT 40 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CALHOUN...SUMMERVILLE...ADAIRSVILLE...TRION...RESACA...PLAINVILLE...
SHANNON...LYERLY...RANGER...EVERETT SPRINGS...ARMUCHEE...HOLLAND...
BERRYTON...NICKELSVILLE...JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...
PINSON...SONORAVILLE AND AUDUBON.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3459 8532 3459 8506 3462 8506 3461 8505
      3462 8492 3463 8493 3461 8486 3461 8475
      3462 8474 3462 8472 3461 8472 3461 8473
      3460 8473 3458 8465 3451 8466 3425 8509
      3430 8547 3442 8549
TIME...MOT...LOC 0334Z 246DEG 35KT 3435 8545 3432 8516

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:49 PM EDTSpecial Weather StatementFFCCoweta, Meriwether, Troup41 min
Mar 31, 11:26 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Harris, Henry, Lamar and 7 more64 min
Apr 1, 12:12 AM EDTSpecial Weather StatementFFCButts, Jasper, Morgan, Newton, Putnam48 min
Apr 1, 12:28 AM EDTSpecial Weather StatementFFCBanks, Jackson32 min
Apr 1, 12:32 AM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Pike, Spalding, Upson43 min
Apr 1, 1:20 AM EDTSpecial Weather StatementFFCChattahoochee, Harris, Meriwether, Muscogee, Pike, Talbot and 1 more40 min
Apr 1, 1:49 AM EDTSpecial Weather StatementFFCChattahoochee, Lamar, Marion, Talbot, Taylor, Upson41 min
Apr 1, 2:57 AM EDTTornado WarningFFCCrawford, Marion, Talbot, Taylor, Upson33 min
Apr 1, 3:35 AM EDTSpecial Weather StatementFFCTwiggs, Wilkinson40 min
Apr 1, 4:18 AM EDTSpecial Weather StatementFFCWashington, Wilkinson42 min
Apr 1, 4:31 AM EDTSpecial Weather StatementFFCFayette, Henry, Pike, Spalding44 min
Apr 1, 4:51 AM EDTSpecial Weather StatementFFCTroup24 min
Apr 1, 5:16 AM EDTSpecial Weather StatementFFCHarris, Meriwether, Pike, Talbot, Troup44 min
Apr 1, 6:01 AM EDTSpecial Weather StatementFFCLamar, Monroe, Muscogee, Pike, Talbot, Taylor and 1 more44 min
Apr 1, 6:44 AM EDTSpecial Weather StatementFFCCrawford, Peach, Taylor46 min
Apr 1, 6:54 AM EDTTornado WarningFFCCrawford, Peach, Taylor36 min
Apr 1, 7:30 AM EDTTornado WarningFFCHouston, Peach, Twiggs30 min
Apr 1, 7:58 AM EDTTornado WarningFFCTwiggs, Wilkinson32 min
Apr 1, 8:29 AM EDTSpecial Weather StatementFFCWilkinson31 min
Apr 1, 8:49 AM EDTSpecial Weather StatementFFCWashington41 min
Apr 1, 8:52 AM EDTTornado WarningFFCBleckley, Laurens, Twiggs, Wilkinson38 min
Apr 1, 9:29 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson4 days
Apr 1, 9:29 AM EDTRiver Flood WarningFFCJones25 hr
Apr 1, 9:34 AM EDTSevere Thunderstorm WarningFFCLaurens29 min
Apr 1, 10:02 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee31 hr
Apr 1, 10:02 AM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson12 min
Apr 1, 10:40 AM EDTTornado WarningFFCEmanuel, Treutlen35 min
Apr 1, 11:15 AM EDTTornado WarningFFCEmanuel15 min
Apr 1, 11:48 AM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart, Webster42 min
Apr 1, 12:10 PM EDTSevere Thunderstorm WarningFFCEmanuel35 min
Apr 1, 12:32 PM EDTSpecial Weather StatementFFCMacon28 min
Apr 1, 12:37 PM EDTSpecial Weather StatementFFCSumter, Webster23 min
Apr 1, 1:02 PM EDTSpecial Weather StatementFFCJones28 min
Apr 1, 1:03 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Apr 1, 1:03 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs51 hr
Apr 1, 1:03 PM EDTRiver Flood WarningFFCPutnam21 hr
Apr 1, 1:53 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson26 hr
Apr 1, 1:53 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson5 days
Apr 1, 1:53 PM EDTRiver Flood WarningFFCDooly, Macon, Sumter42 hr
Apr 1, 1:56 PM EDTSpecial Weather StatementFFCLaurens34 min
Apr 1, 2:13 PM EDTSpecial Weather StatementFFCDodge, Laurens, Wheeler47 min
Apr 1, 2:20 PM EDTSpecial Weather StatementFFCTreutlen25 min
Apr 1, 2:28 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington47 min
Apr 1, 2:39 PM EDTSpecial Weather StatementFFCTelfair, Wilcox21 min
Apr 1, 2:56 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wilcox49 min
Apr 1, 3:01 PM EDTAreal Flood WarningFFCBaldwin, Bibb, Crawford, Harris, Houston, Jones and 9 more18 hr
Apr 1, 3:45 PM EDTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler24 hr

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.